News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Bloody stools in six month old baby/Cipro


 mavmurf - Wed Oct 05, 2005 11:36 pm

My son is almost seven months old and has been sick for the last three weeks. We have been in the ER twice and to the pediatricians numerous times and still no diagnosis. It all started with light diarrhea and tiny bits of blood streaked in his stool. Then the diarrhea got worse, and real smelly. Just the touch of the diarrhea on my son's skin makes his skin so red and irritated. Then the color of the stool took a brownish yellow color. Almost a week went by and then he had blood mixed in with his stool, not just streaked. Before the diarrhea started he came down with a rash, much like eczema. Before this he was on an antiobiotic called Cipro for an eye infection. After the rash and onset of diarrhea I discontinued the use of the eye drops. The doctors insist that this is either a milk allergy or meckel's. I exclusively breast feed and he was only introduced to rice cereal and carrots. I do not see how meckel's would cause a rash. After much internet research on the Cipro I have discovered that there are mild to severe reactions to the Cipro. Some of which my son has. I am determined to find out whether or not the eye drops could be the cause of his bloody stool, diarrhea and rash. The doctors seem to ignore me when I bring up the eye drop possibility. They believe it does not get systematically absorbed, which I have found many articles stating that eye drops do indeed get absorbed in to the system. Any help and feedback is appreciated.
 ssilve1 - Thu Oct 06, 2005 1:53 pm

While a very minimal amount of Cipro may be systemically absorbed from eyedrops, it is HIGHLY unlikely that your baby's symptoms would be due to this. The side effects of Cipro you found on the web refer to oral administration of the drug. Listen to your doctors. It sounds like they are probably on the right track.

Dr. S, PharmD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here